Alert archive / Virginia / Wind Advisories in 2016
Wind Advisory 4, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Apr 2, 2016, 4:47 AM EDT for 14 counties in Virginia; Currituck County, North Carolina; 4 counties in Maryland. It took effect at Apr 2, 2016, 10:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2016, 4:47 AM EDT (08:47 UTC)
- In effect from
- Apr 2, 2016, 10:00 PM EDT
- Expired
- Apr 3, 2016, 11:50 AM EDT
- In force
- 14 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Virginia Beach, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA, Richmond County, VA, Westmoreland County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
233 WWUS71 KAKQ 020847 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 447 AM EDT SAT APR 2 2016 MDZ021>025-VAZ099-100-022100- /O.NEW.KAKQ.WI.Y.0004.160403T0200Z-160403T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EXMORE...CAPE CHARLES...CHEAPSIDE... FISHERMANS ISLAND...KIPTOPEKE...KIPTOPEKE STATE PARK...PLANTATION 447 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT SUNDAY. * AREAS AFFECTED: MARYLAND AND VIRGINIA EASTERN SHORE. * WINDS: BECOMING WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH TONIGHT INTO SUNDAY MORNING. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ017-102-VAZ075>078-084>086-095-098-523>525-022100- /O.NEW.KAKQ.WI.Y.0004.160403T0200Z-160403T1300Z/ WESTERN CURRITUCK-EASTERN CURRITUCK-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- INCLUDING THE CITY OF...COROLLA 447 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY. * AREAS AFFECTED: EAST AND SOUTHEAST VIRGINIA ALONG THE CHESAPEAKE BAY AND ATLANTIC WATERS...AND NORTHEAST NORTH CAROLINA LONG THE ATLANTIC WATERS. * WINDS: BECOMING WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH LATE TONIGHT INTO SUNDAY MORNING. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MINNICK
5 follow-up statements
470 WWUS71 KAKQ 021959 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 359 PM EDT SAT APR 2 2016 MDZ021>025-VAZ099-100-030400- /O.CON.KAKQ.WI.Y.0004.160403T0200Z-160403T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EXMORE...CAPE CHARLES...CHEAPSIDE... FISHERMANS ISLAND...KIPTOPEKE...KIPTOPEKE STATE PARK...PLANTATION 359 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT SUNDAY... * AREAS AFFECTED: MARYLAND AND VIRGINIA EASTERN SHORE. * WINDS: BECOMING WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH TONIGHT INTO SUNDAY MORNING. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ017-102-VAZ075>078-084>086-095-098-523>525-030400- /O.CON.KAKQ.WI.Y.0004.160403T0200Z-160403T1300Z/ WESTERN CURRITUCK-EASTERN CURRITUCK-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- INCLUDING THE CITY OF...COROLLA 359 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY... * AREAS AFFECTED: EAST AND SOUTHEAST VIRGINIA ALONG THE CHESAPEAKE BAY AND ATLANTIC WATERS...AND NORTHEAST NORTH CAROLINA LONG THE ATLANTIC WATERS. * WINDS: BECOMING WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH LATE TONIGHT INTO SUNDAY MORNING. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALEXANDER
354 WWUS71 KAKQ 030228 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1028 PM EDT SAT APR 2 2016 MDZ021>025-VAZ099-100-031030- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-160403T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EXMORE...CAPE CHARLES...CHEAPSIDE... FISHERMANS ISLAND...KIPTOPEKE...KIPTOPEKE STATE PARK...PLANTATION 1028 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... * AREAS AFFECTED: MARYLAND AND VIRGINIA EASTERN SHORE. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH OVERNIGHT THROUGH SUNDAY MORNING. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ017-102-VAZ075>078-084>086-095-098-523>525-031030- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-160403T1300Z/ WESTERN CURRITUCK-EASTERN CURRITUCK-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- INCLUDING THE CITY OF...COROLLA 1028 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * AREAS AFFECTED: EAST AND SOUTHEAST VIRGINIA ALONG THE CHESAPEAKE BAY AND ATLANTIC WATERS...AND NORTHEAST NORTH CAROLINA LONG THE ATLANTIC WATERS. * WINDS: WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH OVERNIGHT INTO SUNDAY MORNING. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROWN
527 WWUS71 KAKQ 030858 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 458 AM EDT SUN APR 3 2016 MDZ021>025-VAZ099-100-031600- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-160403T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EXMORE...CAPE CHARLES...CHEAPSIDE... FISHERMANS ISLAND...KIPTOPEKE...KIPTOPEKE STATE PARK...PLANTATION 458 AM EDT SUN APR 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * AREAS AFFECTED: MARYLAND AND VIRGINIA EASTERN SHORE. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ017-102-VAZ075>078-084>086-095-098-523>525-031300- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-160403T1300Z/ WESTERN CURRITUCK-EASTERN CURRITUCK-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- INCLUDING THE CITY OF...COROLLA 458 AM EDT SUN APR 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * AREAS AFFECTED: EAST AND SOUTHEAST VIRGINIA ALONG THE CHESAPEAKE BAY AND ATLANTIC WATERS...AND NORTHEAST NORTH CAROLINA ALONG THE ATLANTIC WATERS. * WINDS: WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MINNICK
889 WWUS71 KAKQ 031054 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 654 AM EDT SUN APR 3 2016 NCZ017-102-VAZ075>078-084>086-095-098-523>525-031200- /O.CAN.KAKQ.WI.Y.0004.000000T0000Z-160403T1300Z/ WESTERN CURRITUCK-EASTERN CURRITUCK-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- INCLUDING THE CITY OF...COROLLA 654 AM EDT SUN APR 3 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$ MDZ021>025-VAZ099-100-031600- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-160403T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EXMORE...CAPE CHARLES...CHEAPSIDE... FISHERMANS ISLAND...KIPTOPEKE...KIPTOPEKE STATE PARK...PLANTATION 654 AM EDT SUN APR 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * AREAS AFFECTED: MARYLAND AND VIRGINIA EASTERN SHORE. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MINNICK
818 WWUS71 KAKQ 031550 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1150 AM EDT SUN APR 3 2016 MDZ021>025-VAZ099-100-031700- /O.CAN.KAKQ.WI.Y.0004.000000T0000Z-160403T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EXMORE...CAPE CHARLES...CHEAPSIDE... FISHERMANS ISLAND...KIPTOPEKE...KIPTOPEKE STATE PARK...PLANTATION 1150 AM EDT SUN APR 3 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$ ALEXANDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 4:10 AM EDT, 37 minutes earlier.
Area forecast discussion, Apr 2, 4:10 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 AM EDT SAT APR 2 2016
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION THIS MORNING AND OFFSHORE
BY THIS AFTERNOON. A STRONGER COLD FRONT WILL CROSS THE MID-ATLANTIC
TONIGHT...WITH HIGH PRESSURE BUILDING INTO THE REGION SUNDAY. HIGH
PRESSURE WILL MOVE OFFSHORE SUNDAY NIGHT AND MONDAY AHEAD OF ANOTHER
COLD FRONT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CURRENT SURFACE ANALYSIS DEPICTS A RATHER DIFFUSE
FRONTAL BOUNDARY SITUATED SW-NE ACROSS THE MID-ATLANTIC REGION.
ALOFT...DEEP LAYER SW FLOW IS OVER THE REGION...AND HENCE THE FRONT
IS MOVING VERY SLOWLY AS IT IS ALIGNED PARALLEL TO THE MID/UPPER
LEVEL FLOW. RAIN HAS BEEN SLOW TO DEVELOP OVERNIGHT...WITH MUCH OF
THE AREA REMAINING DRY THROUGH 08Z ASIDE FROM PORTIONS OF THE LOWER
MD ERN SHORE AND NE NC. A POTENT TROUGH IS DIGGING THROUGH THE
MIDWEST EARLY THIS MORNING...AND THIS SHOULD EVENTUALLY PUSH THE
FRONT OFFSHORE BY AFTERNOON. THE APPROACH OF THE TROUGH SHOULD
PROVIDE SOME VERTICAL ASCENT...SO RAIN SHOULD BECOME MORE WIDESPREAD
ACROSS THE CWA OVER THE NEXT FEW HOURS...BEFORE ENDING W-E FROM LATE
MORNING THROUGH EARLY AFTN. QPF RANGES FROM AOB 0.1" OVER THE
PIEDMONT...TO 0.25-0.5" CLOSER TO AND ALONG THE COAST. THE SKY
SHOULD REMAIN CLOUDY THROUGH MIDDAY...AND THEN GRADUALLY BECOME
PARTLY SUNNY FROM W-E THIS AFTN. TEMPERATURES REMAIN NEARLY STEADY
TODAY RANGING FROM AROUND 60 NE...TO THE MID/UPPER 60S ACROSS
CENTRAL AND SE PORTIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE AFOREMENTIONED TROUGH WILL SWING ACROSS THE REGION
TONIGHT PUSHING A STRONG COLD FRONT THROUGH THE AREA. STRONG WIND
GUSTS OUT OF THE NW ARE EXPECTED WITH THE FRONTAL PASSAGE...RANGING
FROM 35-40 MPH OVER THE PIEDMONT...TO 45-50 MPH FROM THE WRN SHORE OF
THE BAY TO THE COAST WHERE A WIND ADVISORY HAS BEEN ISSUED. MOISTURE
WILL BE LIMITED...BUT THERE MAY BE ENOUGH FORCING WITH THE PASSAGE
OF THE TROUGH/FRONT TO PRODUCE A FEW QUICK MOVING -SHRA OVER THE
LOWER MD ERN SHORE. TEMPERATURES FALL IN THE WAKE OF THE FRONT WITH
LOWS RANGING FROM THE MID/UPPER 30S OVER THE PIEDMONT...TO THE
LOW/MID 40S ALONG THE COAST. SUNDAY WILL BEGIN MOSTLY SUNNY AND
WINDY...WITH A NW WIND AVERAGING 25-30 MPH WITH GUSTS TO 40-45 MPH
OVER THE ERN PORTION OF THE AREA...WITH 15-20 MPH FARTHER INLAND
WITH GUSTS TO 30-35 MPH. HIGHS SUNDAY RANGE FROM AROUND 50 NE...TO
THE LOW/MID 50S ACROSS THE REMAINDER OF THE AREA.
THE SYNOPTIC PATTERN WILL REMAIN PROGRESSIVE SUNDAY NIGHT INTO
MONDAY. SHORTWAVE RIDGING WILL BUILD OVER THE AREA SUNDAY
NIGHT...WITH HEIGHTS FALLING BY MONDAY AHEAD OF YET ANOTHER POTENT
TROUGH/CLIPPER SYSTEM. A SURFACE RIDGE AXIS IS EXPECTED TO BE
SITUATED OVER THE REGION BY SUNDAY EVENING...AND THIS WILL MOVE
OFFSHORE SUNDAY NIGHT INTO MONDAY. WAA WILL COMMENCE LATER SUNDAY
NIGHT INTO MONDAY. THIS WILL PUSH HIGHS BACK INTO THE UPPER 60S/LOW
70S MONDAY...AFTER LOWS SUNDAY NIGHT IN THE UPPER 30S TO LOW 40S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PD OF COLDER THAN NORMAL WX XPCD MON NGT THROUGH FRI. STRONG
CDFNT DROPS ACRS THE FA MON NGT. (CHC-LIKELY) SHRAS MOVE OFF THE
CST BY 12Z/05. SFC HI PRES BUILDS INTO THE FA FM THE NNW LT TUE
INTO EARLY WED. NNW WNDS GUSTY UNTIL LT TUE BEFORE WANING...SETTING
UP A CLR/VERY COLD TUE NGT (FOR EARLY APRIL) W/ A HI PROB FOR A
FREEZE IN MANY AREAS. MODERATION XPCD WED NGT/THU BEFORE YET
ANOTHER SHARPENING OF THE UPR LVL TROUGH INTO THE NE/MDATLC STATES
AND PASSAGE OF CDFNT XPCD THU NGT/FRI (W/ VRB CLDS AND PSBL SHRAS).
LO TEMPS FM THE M30S NW TO L40S SE. HI TEMPS TUE IN THE U40S TO
L50S...THEN MNLY IN THE M-U50S WED...M-U60S THU AND IN THE M-U50S
FRI. LO TEMPS MON NGT FM THE M30S NW TO THE L40S SE...TUE NGT FM
THE M-U20S INLAND TO THE L-M30S AT THE IMMEDIATE CST THEN RANGING
THROUGH THE 40S WED AND THU NGTS.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT REMAINS OVER THE AREA THIS MORNING...BUT VFR CONDITIONS
PREVAIL. SCT-BKN MID CLOUDS HAVE SPREAD OVER THE REGION...WITH
DECKS GENERALLY 8 TO 12K FT AGL. FEW SPRINKLES OBSERVED OVER THE
ERN SHORE FROM THE HIGH DECKS...INCLUDING KSBY. NO VSBY
RESTRICTIONS. SFC WINDS GENERALLY AOB 10 KT FOR THE SOUTHWEST. THE
FRONT DROPS ACROSS THE REGION THRU EARLY MORNING...WITH LOWERING
DECKS AND INCREASING CHANCES FOR RAIN. EXPECT PRECIP TO IMPACT ALL
TAF SITES BETWEEN 10 TO 12Z...WITH DECKS LOWERING TO MVFR (~2500
FT AGL). LIGHT TO MODERATE RAIN WILL PERSIST THRU THE MORNING
HOURS. CANNOT RULE OUT A RUMBLE OR TWO OF THUNDER RICHMOND SOUTH
AND EAST. WINDS BECOME W TO NWLY BEHIND THE FRONT...GUSTING TO 20
TO 25 KT AT TIMES. CONDITIONS IMPROVE QUICKLY THIS
AFTERNOON...RETURNING TO VFR ALL SITES BY MID AFTERNOON. SFC WINDS
BECOME WLY THIS AFTERNOON.
A STRONGER COLD FRONT PUSHES ACROSS THE REGION TONIGHT...WITH W TO
NW WINDS INCREASING TO 10 TO 20 KT WITH GUSTS UP TO 25 TO 30
KNOTS. 35 TO 40 KNOTS EXPECTED OVER THE ERN SHORE. NW WINDS
DIMINISH SUN AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE WEST.
VFR CONDITIONS PERSIST. HIGH PRESSURE AND VFR CONDITIONS PREVAIL
INTO MONDAY...BEFORE THE NEXT COLD FRONT CROSSES THE REGION MONDAY
NIGHT. MVFR/IFR CONDITIONS ARE POSSIBLE. HIGH PRESSURE RETURNS FOR
THE MIDDLE OF NEXT WEEK.
&&
.MARINE...
LATEST SFC ANALYSIS PLACES A COLD FRONT ACROSS THE NRN WATERS EARLY
THIS MORNING. THE FRONT WILL SLOWLY DROP OVER THE WATERS THRU
DAYBREAK...FINALLY PUSHING OFFSHORE BY MID MORNING. AN AREA OF LOW
PRESSURE IS EXPECTED TO DEEPEN JUST OFF THE DELMARVA EARLY THIS
MORNING...RESULTING IN AN INCREASE IN GRADIENT WINDS POST FRONTAL.
CAA WILL BE LIMITED...BUT HI RES GUIDANCE INDICATING A PERIOD OF
SOLID SCA CONDITIONS OVER THE BAY...CENTERED A FEW HOURS EITHER SIDE
OF 10 AM. EXPECT NWLY WINDS OF 15 TO 25 KT. SCA CONDITIONS ALSO
EXPECTED IN THE LOWER JAMES. 4 TO 6 FT WILL PERSIST THRU EARLY
AFTERNOON (PERHAPS A FEW GUSTS TO 25 KT THIS MORNING)...BEFORE
SUBSIDING SOUTH TO NORTH THRU MID AFTERNOON. A BRIEF LULL IS
EXPECTED LATE TODAY INTO EARLY TONIGHT BEFORE A MUCH STRONGER COLD
FRONT PUSHES ACROSS THE REGION THIS EVENING. STRONG CAA AND GRADIENT
WINDS WILL PRODUCE GALE CONDITIONS ALL WATERS LATE THIS EVENING
THROUGH THE OVERNIGHT PERIOD. SUSTAINED WEST TO NORTHWEST WINDS OF
30 TO 35 KNOTS ARE EXPECTED (25 TO 30 KT RIVERS/SOUND)...WITH GUSTS
OF 40 TO 45 KNOTS. BASED ON THE AMOUNT OF CAA...IT IS POSSIBLE THAT
THERE MAY BE A FEW STORM FORCE GUSTS OVER THE NRN COASTAL WATERS.
SEAS BUILD TO 6 TO 9 FT. GALE CONDITIONS CONTINUE INTO SUNDAY
MORNING...DIMINISHING FIRST IN THE RIVERS/SOUND...THEN BAY/SRN
COASTAL WATERS LATE MORNING/EARLY AFTERNOON AND NRN COASTAL WATERS
MID AFTERNOON. HIGH PRESSURE BUILDS INTO THE REGION SUN
AFTERNOON...ALLOWING FOR SUB-SCA CONDITIONS LATE SUN. SEAS
SUBSIDE SUN...DROPPING BELOW 5 FT BY SUN EVENING.
HIGH PRESSURE SLIDES OFF THE SOUTHEAST COAST SUNDAY NIGHT WITH FLOW
RETURNING TO THE SOUTHWEST AOB 15 KT. HOWEVER...SUB-SCA CONDITIONS
WILL BE SHORT LIVED AS THE NEXT REINFORCING SHOT OF COLD AIR
APPROACHES FROM THE NW. SWLY FLOW INCREASES TO 15 TO 25 KT MON. SEAS
BUILD TO 4 TO 7 FT. THE CLIPPER FRONT DROPS OVER THE WATERS MON
EVENING...WITH ANOTHER PERIOD OF SOLID SCA TO LOW END GALE
CONDITIONS EXPECTED. HIGH PRESSURE BUILDS OVER THE REGION LATE TUES
AND WEDS.
&&
.TIDES/COASTAL FLOODING...
STRONG NW WNDS DEVELOPING SAT NGT...CONTG INTO SUN RESULTS IN
SHARP DECREASE IN TIDAL DEPARTURES AND PSBL PD OF LO WATER. ESTOFS
RMNS MUCH MORE EXTREME THAN THE ETSS. MAY NEED LO WTR ADVISORIES
IN SOME AREAS BY LO TIDES ON SUN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 10 PM THIS EVENING TO NOON EDT SUNDAY FOR
MDZ021>025.
NC...WIND ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY FOR
NCZ017-102.
VA...WIND ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY FOR
VAZ075>078-084>086-095-098-523>525.
WIND ADVISORY FROM 10 PM THIS EVENING TO NOON EDT SUNDAY FOR
VAZ099-100.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR
ANZ630>632-634-638-654-656-658.
GALE WARNING FROM MIDNIGHT TONIGHT TO 4 PM EDT SUNDAY FOR
ANZ650-652-654.
GALE WARNING FROM MIDNIGHT TONIGHT TO 1 PM EDT SUNDAY FOR
ANZ630>632-634-656-658.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ650-
652.
GALE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
ANZ633-635>638.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ/DAP
LONG TERM...ALB
AVIATION...SAM
MARINE...SAM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Apr 2, 4:21 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 421 AM EDT SAT APR 2 2016 MDZ021>025-VAZ099-100-030830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- 421 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-102-VAZ075>078-084>086-095-098-523>525-030830- WESTERN CURRITUCK-EASTERN CURRITUCK-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 421 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ014>016-031-032-VAZ048-062-064-069-081>083-089-090-093-096-097- 509>522-030830- GATES-PASQUOTANK-CAMDEN-CHOWAN-PERQUIMANS-FLUVANNA-GOOCHLAND- CAROLINE-POWHATAN-PRINCE GEORGE-CHARLES CITY-NEW KENT-SURRY- JAMES CITY-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 421 AM EDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. A NORTHWEST WIND IS EXPECTED TO INCREASE TO 20 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH AS THE FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A NORTHWEST WIND OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 40 MPH IS EXPECTED EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-013-030-VAZ060-061-065>068-079-080-087-088-092-030830- NORTHAMPTON-HERTFORD-BERTIE-PRINCE EDWARD-CUMBERLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX- SOUTHAMPTON- 421 AM EDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. A NORTHWEST WIND IS EXPECTED TO INCREASE TO 15 TO 20 MPH...WITH GUSTS OF 30 TO 40 MPH AS THE FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A NORTHWEST WIND OF 15 TO 20 MPH...WITH GUSTS OF 25 TO 35 MPH IS EXPECTED EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:27 AM EDT | Small Craft Advisory | AKQ | 11 hr |
Nearby
Wind Advisories in Virginia, 2016Wind Advisories in Maryland, 2016Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.